View Full Version : Contact dermatitis minoxidil?

04-02-2015, 04:32 PM
Been trying to figure out what caused this rapid hair loss and scalp pain/burn.. Happened out of no where at one year mark on propecia and one year mark on liquid minox. At the time of this hair loss and pain, within a week I developed a rash under my armpit, and a stye in my left eye. I was thinking that I could have possibly developed contact dermatitis to the propylene glycol. Anyone ever hear of this happening?

04-02-2015, 04:33 PM
Note: only the left side of my body was effected by this.. Strange?

04-04-2015, 03:23 AM
Not sure about yours but contact dermatitis due to Minoxidil (specifically due to propylene glycol as responsible for intolerance to it) has been reported in few cases. Identifying the specific contactant is required to allow continuation of therapy with an alternative topical Minoxidil preparation. Taking patch test to determine whether the allergen is the active ingredient Minoxidil or the solvent propylene glycol would be beneficial for you if you wish to continue treatment.
It is worth noting that excessive application can lead to non-specific irritating reactions. However, if you are getting these kinds of reactions, even after applying in modest amount, you should contact your dermatologist.
P.S : If you have discontinued using this drugs, you may suffer repeated hair loss. That’s sadness of these drugs.